Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Dong Kil Jeong 4 Articles
A Case of Green Tobacco Sickness (GTS) in Elderly Patient
Dong Kil Jeong, Doh-Eui Kim
J Korean Soc Clin Toxicol. 2019;17(2):132-134.   Published online December 31, 2019
DOI: https://doi.org/10.22537/jksct.2019.17.2.132
  • 124 View
  • 2 Download
AbstractAbstract PDF
Green tobacco sickness is an illness caused by dermal exposure to nicotine. The common symptoms of the disease include dizziness, headache, nausea, vomiting, severe general weakness, fluctuations of blood pressure or heartbeat, abdominal cramping, chills, increased sweating, salivation, and difficulty breathing. A 79-year-old female arrived at the emergency room for an evaluation of sudden onset dizziness. Magnetic resonance imaging and angiography of the brain did not show any relevant abnormal findings. Four days later, with supportive care, she said that she had harvested green tobacco for six hours on the day of admission and the tobacco harvest was the first time in her life. She sweated excessively during the hot and humid weather and the tobacco leaves were wet from rain the night before. The serum cotinine tested at five days of admission was 16ng/ml. She was diagnosed with acute nicotine poisoning by her clinical symptoms and the half-life of cotinine in the blood.
Utility of the APACHE II Score as a Neurologic Prognostic Factor for Glufosinate Intoxicated Patients
Dae Han Yoo, Jung Won Lee, Jae Hyung Choi, Dong Kil Jeong, Dong Wook Lee, Young Joo Lee, Young Shin Cho, Joon Bum Park, Hae Jin Chung, Hyung Jun Moon
J Korean Soc Clin Toxicol. 2016;14(2):107-114.   Published online December 31, 2016
DOI: https://doi.org/10.22537/jksct.2016.14.2.107
  • 96 View
  • 0 Download
AbstractAbstract PDF
Purpose: The incidence of glufosinate poisoning is gradually increasing, and it can be fatal if severe poisoning occurs. However, factors useful for predicting the post-discharge neurological prognosis of patients who have ingested glufosinate have yet to be identified. Our objective was to evaluate the utility of the acute physiology and chronic health evaluation (APACHE) II score measured in the emergency department for predicting the neurological prognosis. Methods: From April 2012 to August 2014, we conducted a retrospective study of patients who had ingested glufosinate. The outcome of the patients at discharge was defined by the Cerebral Performance Category Score (CPC). The patients were divided into a good prognosis group (CPC 1, 2) and a poor prognosis group (CPC 3, 4, 5), after which the APACHE II scores were compared. The Hosmer-Lemeshow test and the area under the receiver operating characteristic (ROC) curve from patients determined calibration and discrimination. Results: A total of 76 patients were enrolled (good prognosis group: 67 vs poor prognosis group: 9). The cut-off value for the APACHE II score was 12 and the area under the curve value was 0.891. The Hosmer and Lemeshow C statistic x2 was 7.414 (p=0.387), indicating good calibration for APACHE II. Conclusion: The APACHE II score is useful at predicting the neurological prognosis of patients who have ingested glufosinate.
A Case of Successful Resuscitation of 10,150 J Shocks and Therapeutic Hypothermia on Aconitine-induced Cardiovascular Collapse
Hyung Jun Moon, Jung Won Lee, Ki Hwan Kim, Dong Kil Jeong, Jong Ho Kim, Young Ki Kim, Hyun Jung Lee
J Korean Soc Clin Toxicol. 2014;12(2):97-101.   Published online December 31, 2014
  • 72 View
  • 0 Download
AbstractAbstract PDF
Aconitine, found in the Aconitum species, is highly extremely toxic, and has been known to cause fatal cardiac arrhythmias and cardiovascular collapse. Although several reports have described treatment of aconitine intoxication, management strategy for the patient in a hemodynamically compromised state who experienced cardiopulmonary collapse is unknown. We report here on a case of a successful cardiopulmonary resuscitation and therapeutic hypothermia in an aconitine-induced cardiovascular collapsed patient. A 73-year-old male who presented with nausea, vomiting, chest discomfort, and drowsy mental state after eating an herbal decoction made from aconite roots was admitted to the emergency department. He showed hemodynamic compromise with monomorphic ventricular tachycardia resistant to amiodarone and lidocaine. After 3 minutes on admission, he collapsed, and cardiopulmonary resuscitation was initiated. We treated him with repeated cardioversion/defibrillation of 51 times, 10,150 joules and cardiopulmonary resuscitation of 12 times, 69 minutes for 14 hours and therapeutic hypothermia for 36 hours. He recovered fully in 7 days.
Clinical Features of Pokeweed Intoxication Experienced in a University Hospital
Dong Kil Jeong, Hyung Jun Moon, Jung Won Lee, Sae Hoon Park, Hyung Jung Lee, Seung Whan Seol, Ah Reum Kim, Jae Hyung Choi, Jae Woo Kim
J Korean Soc Clin Toxicol. 2012;10(2):86-90.   Published online December 31, 2012
  • 82 View
  • 0 Download
AbstractAbstract PDF
Purpose: Although Pokeweed intoxication is relatively less severe, there is little data on the clinical presentation of Pokeweed intoxication in Korea. This study examined the clinical aspects to provide basic data for evaluating Pokeweed intoxication. Methods: A retrospective study by a chart review was performed on 19 patients who ingested Pokeweed and presented to an academic emergency department with an annual census of 40,000 between March 2012 and May 2012. Results: Nineteen patients were identified. All patients were intoxicated unintentionally. The most common symptoms were vomiting with diarrhea and abdominal pain. The onset time varied, but occurs 30 minutes to 5 hours post ingestion of Pokeweed. All patients were discharged without fatal complications. Conclusion: Compared to previous reports, most pokeweed poisoning patients complain of gastrointestinal symptoms. Supportive care is the mainstay of the management of pokeweed intoxication. All symptoms were resolved over a 24 to 48 hour period.

JKSCT : Journal of The Korean Society of Clinical Toxicology